Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 30, 2005, 9:07 PM EDT for Hancock County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 9:07 PM EDT (01:07 UTC)
- Expired
- Jun 30, 2005, 9:46 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 154 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 7:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 010107
SVRCLE
OHC063-010145-
/O.NEW.KCLE.SV.W.0129.050701T0107Z-050701T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
907 PM EDT THU JUN 30 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN NORTHWEST OHIO
* UNTIL 945 PM EDT
* AT 904 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF RAWSON...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARLINGTON...
VANLUE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4097 8387 4104 8350 4103 8346 4099 8344
4095 8345 4094 8348 4091 8348 4090 8352
4082 8351 4082 8387
$$2 follow-up statements
000
WWUS51 KCLE 010129
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
929 PM EDT THU JUN 30 2005
OHC063-010145-
/O.CON.KCLE.SV.W.0129.000000T0000Z-050701T0145Z/
HANCOCK OH-
929 PM EDT THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM EDT FOR
HANCOCK COUNTY...
AT 924 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTH OF RAWSON TO JENERA...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARLINGTON...
VANLUE...
MOUNT BLANCHARD...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4097 8387 4104 8350 4103 8346 4099 8344
4095 8345 4094 8348 4091 8348 4090 8352
4082 8351 4082 8387
$$
THOMPSON000
WWUS51 KCLE 010146
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EDT THU JUN 30 2005
OHC063-010157-
/O.EXP.KCLE.SV.W.0129.000000T0000Z-050701T0145Z/
HANCOCK OH-
947 PM EDT THU JUN 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY WILL EXPIRE AT
945 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4097 8387 4104 8350 4103 8346 4099 8344
4095 8345 4094 8348 4091 8348 4090 8352
4082 8351 4082 8387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:35 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 30, 7:35 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 735 PM EDT THU JUN 30 2005 .AVIATION (00Z-00Z)... THIS AFTERNOONS CONVECTION WAS OUT AHEAD OF THE COLD FRONT WHICH IS STILL BACK IN WESTERN IN. AREAS IN IND HAVE DESTABILIZED AGAIN AND NEW THUNDERSTORMS HAVE DEVELOPED. EXPECT A PERIOD OF THUNDERSTORMS FOR WESTERN TAFS THIS EVENING. THEN OVERNIGHT HAVE TEMPO GROUP FOR REMAINDER OF SITES AS FRONT MAKES IS WAY EAST. AFTER FRONTAL PASSAGE UPPED WINDS AND INCLUDED GUSTS TO 25KT ON FRI. MVFR VIS OVERNIGHT WITH AMPLE LOW LEVEL MOISTURE...BUT NOT TOO LOW WITH WINDS STAYING UP. COOLER FRI. && .SHORT TERM(TONIGHT-SATURDAY)... COLD FRONT MOVEMENT THROUGH THE WARNING AREA WILL BE THE BIG CONCERN OF THE CURRENT FORECAST PACKAGE. CURRENTLY MCS MOVING THROUGH THE FORECAST AREA AT A RAPID PACE. THIS LINE WAS GENERATED BY THE REMNANTS OF AN OLD CONVECTIVE SYSTEM THAT WAS GENERATED LAST NIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING OVER THE EAST SECTIONS OF THE CWA WITH THE CURRENT SYSTEM. THE ACTIVITY SHOULD BE MORE SCATTERED OVER THE WEST SINCE THUNDERSTORMS HAVE ALREADY WORKED THIS AIR MASS. THE CURRENT SURFACE ANALYSIS SHOWS THE COLD FRONT STILL WELL TO THE WEST OVER IL. THE AIR MASS IN THIS AREA IS VERY UNSTABLE. CAPE VALUES OVR IL EXCEEDING 3000 IN SOME AREAS. WITH THIS IN MIND...I EXPECT THE DEVELOPMENT OF ANOTHER SQUALL LINE TO THE WEST OF THE FORECAST AREA THIS EVENING AND OVERNIGHT. WE SHOULD SEE NUMEROUS SHOWERS AND THUNDERSTORMS PARTICULARLY IN THE WEST. GUIDANCE VALUES OVERNIGHT VARY FROM LOW CHANCE FROM THE FWC TO LIKELY POPS FROM THE MAV AND MET GUIDANCE. I AM LEANING MORE TOWARDS THE LIKELY POPS FOR TONIGHT FOR THE CENTRAL AND WESTERN SECTIONS OF THE AREA. I WILL KEEP HIGH CHC POPS FOR ALL OTHER AREAS. FRIDAY MORNING IS TRICKY. WHERE WILL THE FRONT BE AND HOW FAR AHEAD OF THE FRONT WILL THE PCPN BE. THE PCPN COULD BE WELL AHEAD OF THE FRONT AND LEAVE MOST AREAS HIGH AND DRY ON FRIDAY. HOWEVER...I AM NOT COMFORTABLE LEAVING OUT POPS BEFORE THE FRONT PASSES THROUGH THE FORECAST AREA. I WILL KEEP CHC POPS ALL AREAS FRI MORNING AND BRINGING DRYING THROUGH THE DAY. TEMPS WILL RUN NEAR GUIDANCE VALUES SINCE THE NUMBERS ARE REASONABLE AND FAIRLY CONSISTENT. && .LONG TERM (SAT NIGHT THRU THU)... DRY WEATHER WILL CONTINUE THROUGH THE EARLY PORTIONS OF THE EXTENDED PERIODS. HIGH PRESSURE WILL DOMINATE THE WEATHER SUNDAY AND MONDAY. A RETURN FLOW WILL SET UP ON THE BACK SIDE OF THE RIDGE ON SUNDAY. THIS WILL ALLOW THE TEMPS TO START TO CRAWL BACK INTO THE 80S. BY MONDAY WE SHOULD HAVE ENOUGH WARM AIR ADVECTION TO LIFT TEMPS BACK INTO THE MID 80S. A COLD FRONT WILL DROP INTO THE FORECAST AREA ON TUE. THE TIMING OF THE FRONT IS NOT CERTAIN BUT IT SHOULD IMPACT AT LEAST THE NORTHWEST SECTION OF THE AREA BY 00Z WED. I WL KEEP CHC POPS ALL LOCATIONS FOR TUE BUT THE BEST THREAT WILL BE IN THE NW. THE GFS SHOWS THE FRONT BOUNDARY STALLING OVER THE CENTRAL SECTIONS OF OHIO ON WED. A WAVE DEVELOPS ON THE FRONT AND MOVES EASTWARD. IF THIS SCENARIO PLAYS OUT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON WED. A SECOND WAVE MAY DEVELOP ON THE FRONT AS EARLY AS THU. THESE WEAK WAVES ARE DIFFICULT FOR THE MODELS TO HANDLE...LET ALONE ON DAY 6 AND 7. I WILL KEEP CHC POPS FOR THE FORECAST AREA AT THIS TIME. WE WILL CONTINUE TO MONITOR THE TRENDS OF THE EXTENDED MODELS TO DETERMINE IF THE FRONTAL LOCATIONS AND THE DEVELOPMENT OF SURFACE WAVES IS CONSISTENT. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...GTG LONG TERM...GTG AVIATION...OUDEMAN
Hazardous weather outlook, Jun 30, 5:24 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 524 AM EDT THU JUN 30 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 524 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A COLD FRONT OVER THE UPPER MIDWEST WILL MOVE THROUGH THE AREA LATE TONIGHT INTO FRIDAY. AHEAD OF THE FRONT...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTHERN OHIO LATE THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IN THE TOLEDO AND FINDLAY AREAS IS LATE THIS AFTERNOON AND THIS EVENING...WHILE THE BEST CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTHERN OHIO IS TONIGHT INTO FRIDAY MORNING. THE STORM PREDICTION CENTER HAS PLACED MOST OF OHIO UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. ANY SEVERE THUNDERSTORM WILL HAVE HAIL OF AT LEAST THREE QUARTERS OF AN INCH AND WINDS 58 MPH OR GREATER. .DAYS TWO THROUGH SEVEN... THE STORM PREDICTION CENTER HAS PLACED EXTREME EASTERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS ON FRIDAY WILL BE EAST OF AKRON AND CLEVELAND...AND MAINLY IN THE MORNING AND EARLY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. MRD
In the hours before
Local storm report, Jun 30, 5:34 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
534 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG TOLEDO 41.66N 83.58W
06/30/2005 LUCAS OH LAW ENFORCEMENT
NUMEROUS LARGE LIMBS DOWN COUNTYWIDE.
1215 PM TSTM WND DMG BOWLING GREEN 41.38N 83.65W
06/30/2005 WOOD OH LAW ENFORCEMENT
FEW TREES DOWN.
1230 PM TSTM WND DMG 7 NE BOWLING GREEN 41.45N 83.55W
06/30/2005 WOOD OH LAW ENFORCEMENT
TREES DOWN ON POWERLINES.
1245 PM TSTM WND DMG 5 SE WOODVILLE 41.40N 83.29W
06/30/2005 SANDUSKY OH PUBLIC
FEW TREES DOWN.
1245 PM HAIL 7 E FOSTORIA 41.16N 83.28W
06/30/2005 0.75 INCH SENECA OH PUBLIC
1253 PM TSTM WND DMG PORT CLINTON 41.51N 82.94W
06/30/2005 OTTAWA OH PUBLIC
FEW LARGE LIMBS DOWN IN PORT CLINTON. ONE TREE DOWN IN
MARTIN REPORTED BY EMA.
1258 PM TSTM WND DMG GREEN SPRINGS 41.26N 83.05W
06/30/2005 SANDUSKY OH TRAINED SPOTTER
MANY 9-10 INCH DIAMETER LIMBS DOWN.
0125 PM TSTM WND DMG NORWALK 41.24N 82.61W
06/30/2005 HURON OH TRAINED SPOTTER
60 MPH WINDS WITH TREES AND POWERLINES DOWN.
0125 PM TSTM WND DMG MARION 40.58N 83.13W
06/30/2005 MARION OH FIRE DEPT/RESCUE
NUMEROUS TREES AND LARGE LIMBS DOWN. RAILROAD GATE
CROSSING BAR ALSO BROKEN DUE TO THE WIND.
0133 PM TSTM WND GST 11 E HURON 41.40N 82.35W
06/30/2005 62 MPH ERIE OH TRAINED SPOTTER
0145 PM TSTM WND DMG WARRENSVILLE HEIGHTS 41.44N 81.52W
06/30/2005 CUYAHOGA OH BROADCAST MEDIA
TREES DOWN.
0148 PM TSTM WND GST AVON 41.45N 82.02W
06/30/2005 63 MPH LORAIN OH LAW ENFORCEMENT
0150 PM TSTM WND DMG 9 N MOUNT GILEAD 40.68N 82.84W
06/30/2005 MORROW OH LAW ENFORCEMENT
SEVERAL TREES AND LARGE LIMBS DOWN 5 E OF IBERIA.
0220 PM TSTM WND DMG MEDINA 41.14N 81.87W
06/30/2005 MEDINA OH BROADCAST MEDIA
TREES DOWN.
0245 PM TSTM WND DMG GREEN 40.95N 81.49W
06/30/2005 SUMMIT OH LAW ENFORCEMENT
COUPLE OF TREES DOWN.
&&
OUDEMANLocal storm report, Jun 30, 7:17 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 S PERRYSVILLE 40.63N 82.31W
06/30/2005 ASHLAND OH PUBLIC
FEW LARGE LIMBS DOWN.
0235 PM TSTM WND DMG MOUNT VERNON 40.39N 82.48W
06/30/2005 KNOX OH LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTYWIDE.
0335 PM TSTM WND DMG 10 SE RAVENNA 41.06N 81.11W
06/30/2005 PORTAGE OH PUBLIC
2 TREES DOWN IN ATWATER.
0340 PM TSTM WND DMG NORTH BLOOMFIELD 41.44N 80.89W
06/30/2005 TRUMBULL OH PUBLIC
FEW LARGE LIMBS DOWN.
&&
OUDEMANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:53 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.